Advertisement

Thrombolytics

  • Esen Özkaya
  • Kurtuluş Didem Yazganoğlu
Chapter

Abstract

Thrombolytic (fibrinolytic) agents include alteplase (tissue plasminogen activator), anistreplase (anisoylated plasminogen streptokinase activator complex), reteplase, streptokinase, tenecteplase, and urokinase.

Keywords

Thrombolytic Fibrinolytic Plasminogen Anistreplase Streptokinase Purpura Angioedema/urticaria Vasculitis Serum sickness-like reaction Cholesterol embolism 

References

  1. 1.
    Haire WD. Pharmacology of fibrinolysis. Chest. 1992;101:91S–7S.PubMedCrossRefGoogle Scholar
  2. 2.
    Litt JZ. Drug eruption reference manual. 19th ed. Boca Raton: CRC Press (Taylor and Francis Group); 2013.Google Scholar
  3. 3.
    Frishman WH, Brosnan BD, Grossman M, Dasgupta D, Sun DK. Adverse dermatologic effects of cardiovascular drug therapy: part III. Cardiol Rev. 2002;10:337–48.PubMedCrossRefGoogle Scholar
  4. 4.
    Smithson JE, Kennedy CT, Hughes S. A new skin lesion associated with intravenous streptokinase. BMJ. 1993;306:973.PubMedCentralPubMedCrossRefGoogle Scholar
  5. 5.
    Mirowska-Guzel D, Kobayashi A, Członkowska A. Widespread subcutaneous haematoma after thrombolytic therapy in stroke patients. Mild falls at stroke onset may be dangerous. Neurol Neurochir Pol. 2006;40:536–8.PubMedGoogle Scholar
  6. 6.
    Khanlou H, Malhotra G, Khanlou N, Eiger G, Frechie P. Massive subfascial hematoma after alteplase therapy for acute myocardial infarction. Am J Med Sci. 1999;317:53–4.PubMedCrossRefGoogle Scholar
  7. 7.
    Cooper JP, Quarry DP, Beale DJ, Chappell AG. Life-threatening, localized angio-oedema associated with streptokinase. Postgrad Med J. 1994;70:592–3.PubMedCentralPubMedCrossRefGoogle Scholar
  8. 8.
    Cannas S, De Leo A, Marzari A. Anaphylactoid reaction during administration of tissue plasminogen activator (t-PA). G Ital Cardiol. 1997;27:278–80.PubMedGoogle Scholar
  9. 9.
    Massel D, Gill JB, Cairns JA. Anaphylactoid reaction during an infusion of recombinant tissue-type plasminogen activator for acute myocardial infarction. Can J Cardiol. 1991;7:298–302.PubMedGoogle Scholar
  10. 10.
    Vidovich RR, Heiselman DE, Hudock D. Treatment of urokinase-related anaphylactoid reaction with intravenous famotidine. Ann Pharmacother. 1992;26:782–3.PubMedGoogle Scholar
  11. 11.
    Pechlaner C, Knapp E, Wiedermann CJ. Hypersensitivity reactions associated with recombinant tissue-type plasminogen activator and urokinase. Blood Coagul Fibrinolysis. 2001;12:491–4.PubMedCrossRefGoogle Scholar
  12. 12.
    Zarar A, Khan AA, Adil MM, Qureshi AI. Anaphylactic shock associated with intravenous thrombolytics. Am J Emerg Med. 2014;32:113.e3–5.CrossRefGoogle Scholar
  13. 13.
    Ong AC, Handler CE, Walker JM. Hypersensitivity vasculitis complicating intravenous streptokinase therapy in acute myocardial infarction. Int J Cardiol. 1988;21:71–3.PubMedCrossRefGoogle Scholar
  14. 14.
    Bucknall C, Darley C, Flax J, Vincent R, Chamberlain D. Vasculitis complicating treatment with intravenous anisoylated plasminogen streptokinase activator complex in acute myocardial infarction. Br Heart J. 1988;59:9–11.PubMedCentralPubMedCrossRefGoogle Scholar
  15. 15.
    Burrows N, Jones RR. Rash after treatment with anistreplase. Br Heart J. 1990;64:289–90.PubMedCentralPubMedCrossRefGoogle Scholar
  16. 16.
    Gupta S, Gupta S, Thomas M, Pandey P, Aggarwal M, Mahendra A, Jindal N. Streptokinase induced purpura-like lesions. Acta Med Indones. 2012;44:69–70.PubMedGoogle Scholar
  17. 17.
    Yerushalmi J, Zvulunov A, Halevy S. Serum sickness-like reactions. Cutis. 2002;69:395–7.PubMedGoogle Scholar
  18. 18.
    Al-Niaimi F. Drug eruptions in dermatology. Expert Rev Dermatol. 2011;6:273–86.CrossRefGoogle Scholar
  19. 19.
    Schweitzer DH, van der Wall EE, Bosker HA, Scheffer E, Macfarlane JD. Serum-sickness-like illness as a complication after streptokinase therapy for acute myocardial infarction. Cardiology. 1991;78:68–71.PubMedCrossRefGoogle Scholar
  20. 20.
    Creamer JD, McGrath JA, Webb-Peploe M, Smith NP. Serum sickness-like illness following streptokinase therapy. A case report. Clin Exp Dermatol. 1995;20:468–70.PubMedCrossRefGoogle Scholar
  21. 21.
    Clesham GJ, Terry HJ, Jalihal S, Toghill PJ. Serum sickness and purpura following intravenous streptokinase. J R Soc Med. 1992;85:638–9.PubMedCentralPubMedGoogle Scholar
  22. 22.
    Davies KA, Mathieson P, Winearls CG, Rees AJ, Walport MJ. Serum sickness and acute renal failure after streptokinase therapy for myocardial infarction. Clin Exp Immunol. 1990;80:83–8.PubMedCentralPubMedCrossRefGoogle Scholar
  23. 23.
    Patel A, Prussick R, Buchanan WW, Sauder DN. Serum sickness-like illness and leukocytoclastic vasculitis after intravenous streptokinase. J Am Acad Dermatol. 1991;24:652–3.PubMedCrossRefGoogle Scholar
  24. 24.
    Schwartz MW, McDonald GB. Cholesterol embolization syndrome. Occurrence after intravenous streptokinase therapy for myocardial infarction. JAMA. 1987;258:1934–5.PubMedCrossRefGoogle Scholar
  25. 25.
    Bucher A, Roald B. Cholesterol embolization after intravenous streptokinase therapy in acute myocardial infarction. Tidsskr Nor Laegeforen. 1993;113:1844–5.PubMedGoogle Scholar
  26. 26.
    Arora RR, Magun AM, Grossman M, Katz J. Cholesterol embolization syndrome after intravenous tissue plasminogen activator for acute myocardial infarction. Am Heart J. 1993;126:225–8.PubMedCrossRefGoogle Scholar
  27. 27.
    Pettelot G, Bracco J, Barrillon D, Baudouy M, Morand P. Images in cardiovascular medicine. Cholesterol embolization: unrecognized complication of thrombolysis. Circulation. 1998;97:1522.PubMedCrossRefGoogle Scholar
  28. 28.
    Bhardwaj M, Goldweit R, Erlebacher J, Kashani M, Levin D, Leber G. Tissue plasminogen activator and cholesterol crystal embolization. Ann Intern Med. 1989;111:687–8.PubMedCrossRefGoogle Scholar
  29. 29.
    Wong FK, Chan SK, Ing TS, Li CS. Acute renal failure after streptokinase therapy in a patient with acute myocardial infarction. Am J Kidney Dis. 1995;26:508–10.PubMedCrossRefGoogle Scholar
  30. 30.
    Queen M, Biem HJ, Moe GW, Sugar L. Development of cholesterol embolization syndrome after intravenous streptokinase for acute myocardial infarction. Am J Cardiol. 1990;65:1042–3.PubMedCrossRefGoogle Scholar
  31. 31.
    Dykewicz MS, McMorrow NK, Davison R, Fintel DJ, Zull CC, Rutledge JL. Drug eruptions and isotypic antibody responses to streptokinase after infusions of anisoylated plasminogen-streptokinase complex (APSAC, anistreplase). J Allergy Clin Immunol. 1995;95:1020–8.PubMedCrossRefGoogle Scholar

Copyright information

© Springer-Verlag London 2014

Authors and Affiliations

  • Esen Özkaya
    • 1
  • Kurtuluş Didem Yazganoğlu
    • 1
  1. 1.Department of Dermatology and VenereologyIstanbul University Istanbul Medical FacultyIstanbulTurkey

Personalised recommendations